ArticleEuropean heart journal. Case reports2025
Recurrent acute coronary syndrome caused by refractory vasospastic angina in a patient with essential thrombocythemia: a case report.
Article in European heart journal. Case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Essential thrombocythemia (ET) is a myeloproliferative disorder that increases the thrombotic risk and induces coronary spasms. Anagrelide, a common treatment for ET, has been suspected of trigger coronary spasm potentially leading to acute coronary syndrome (ACS). Case summary: A 51-year-old woman with ET who was treated with anagrelide developed recurrent ACS caused by refractory vasospastic angina. She initially underwent percutaneous coronary intervention (PCI) with a drug-eluting stent (DES) for severe stenosis of the proximal left anterior descending artery. However, her symptoms recurred, and progressive restenosis at the distal edge of the stent caused by vasospasm was confirmed using optical coherence tomography (OCT), histology, and invasive provocation tests. The patient underwent PCI with DES after directional coronary atherectomy, which helped to reduce the plaque volume and allowed for histopathological analysis. Her ET medication was switched from anagrelide to hydroxyurea and vasodilatory therapy was intensified with benidipine, diltiazem, and nicorandil. Follow-up assessments, including invasive provocation tests under treatment with vasodilators, demonstrated effective suppression of coronary spasm, and the patient remained stable without further ischaemic events. Discussion: This case underscores the role of coronary spasm in recurrent ACS in patients with ET and highlights the potential side effects of anagrelide. A multidisciplinary diagnostic approach, including OCT and histopathological evaluation and spasm provocation, can help to identify the underlying pathophysiology of ACS. Tailored therapy, verified through invasive provocation tests under vasodilation, successfully controlled the symptoms and prevented recurrence.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.